Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 85, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 21, 2025, 2:09 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2025, 2:09 AM CDT (07:09 UTC)
- Expired
- Sep 21, 2025, 6:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WGUS54 KTSA 210709
FFWTSA
ARC015-087-211130-
/O.NEW.KTSA.FF.W.0085.250921T0709Z-250921T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
209 AM CDT Sun Sep 21 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southern Carroll County in northwestern Arkansas...
Madison County in northwestern Arkansas...
* Until 630 AM CDT.
* At 209 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Huntsville... Hindsville...
Marble... Withrow Springs State Park...
Forum... Kingston...
Aurora... Rudd...
Clifty... Witter...
Rule... Japton...
Osage... Wesley...
Carrollton... Georgetown...
Alabam... Metalton...
Dryfork... Rockhouse...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3631 9386 3631 9330 3612 9330 3613 9348
3608 9348 3608 9345 3597 9345 3595 9349
3592 9349 3594 9394 3609 9394 3624 9386
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
110
WGUS74 KTSA 211126
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
626 AM CDT Sun Sep 21 2025
ARC015-087-211136-
/O.EXP.KTSA.FF.W.0085.000000T0000Z-250921T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll AR-Madison AR-
626 AM CDT Sun Sep 21 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT THIS MORNING FOR
SOUTHERN CARROLL AND MADISON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3631 9386 3631 9330 3612 9330 3613 9348
3608 9348 3608 9345 3597 9345 3595 9349
3592 9349 3594 9394 3609 9394 3624 9386
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 12:30 AM CDT, 1 hour 39 minutes earlier. Its key messages:
- Issued at 1230 AM CDT Sun Sep 21 2025
- Scattered showers and thunderstorms will gradually wind down towards daybreak, focusing north of I-40. Storm activity will redevelop Sunday afternoon and evening across the area.
- Warm conditions continue through Monday, with temperatures then moderating into late week, falling slightly below normal.
- Additional daily shower and thunderstorm chances continue into Wednesday or Thursday. There is a moderate chance of a more robust storm complex crossing the area from Monday night into Tuesday.
Area forecast discussion, Sep 21, 12:30 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1230 AM CDT Sun Sep 21 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Issued at 1230 AM CDT Sun Sep 21 2025 - Scattered showers and thunderstorms will gradually wind down towards daybreak, focusing north of I-40. Storm activity will redevelop Sunday afternoon and evening across the area. - Warm conditions continue through Monday, with temperatures then moderating into late week, falling slightly below normal. - Additional daily shower and thunderstorm chances continue into Wednesday or Thursday. There is a moderate chance of a more robust storm complex crossing the area from Monday night into Tuesday. && .SHORT TERM... (Today and Tonight) Issued at 1230 AM CDT Sun Sep 21 2025 Scattered storm activity north of I-40 this morning will gradually wind down overnight as lingering instability is used up. The threat of severe weather and flooding should also diminish over the next few hours. Low temperatures will fall into the mid to upper 60s for most areas. During the day Sunday storms will develop by the late morning or afternoon, moving from west to east. Storm activity will then gradually becoming confined to southeast OK and northwest AR by the evening as a shortwave trough moves overhead. Severe weather is not expected Sunday, but an isolated marginally severe storm is possible. High temperatures will be cooler than yesterday for most areas, generally in the mid to upper 80s. && .LONG TERM... (Monday through Saturday) Issued at 1230 AM CDT Sun Sep 21 2025 CAM/ensemble guidance is in disarray for Monday with a general signal for continued activity, but little agreement on the details. Took a broad brush approach and kept most of the day with slight- chance PoPs, with a late morning to afternoon maximum for northwest AR. Confidence is very low in the specifics. A more potent shortwave will approach late Monday into Tuesday. This shortwave will have better mid to upper level flow and decent diffluence aloft. Low level moisture will be plentiful with sufficient instability in place. These factors will support the potential for a more robust complex or two of storms to move through. These storms may be capable of severe weather impacts, including large hail and damaging winds, but confidence is low on specifics at this time. Another potential concern will be flooding rains if training storms develop along a stalled frontal boundary. We will monitor this potential in the days ahead. The main trough axis will move east by Wednesday, with storm activity trending down into Thursday. Temperatures will cool during this period, with highs falling into the upper 70s or low 80s for many areas. Low temperatures will settle into the mid 50s to low 60s. Ensemble guidance also shows drier air moving in, with dew points dropping. It will not necessarily feel like fall, but conditions will be noticeably cooler than what we've seen recently. Dry weather will then last through the end of the forecast period. && .AVIATION... (06Z TAFS) Issued at 1230 AM CDT Sun Sep 21 2025 A cluster of thunderstorms continues across NW AR currently with storms winding down over NE OK from what was a busy night. Thunder will still be possible over the next couple of hours with some occasional MVFR or lower cigs and vsby with the heavier storms in NW AR. A lull in activity is expected through the rest of the morning hours before additional storm probabilities increase again this afternoon across the region. If clouds clear enough tonight, some patchy fog will also be possible, especially across NW AR. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 84 67 86 70 / 50 30 30 70 FSM 91 69 85 71 / 50 50 60 60 MLC 89 71 88 73 / 40 40 40 50 BVO 82 64 84 65 / 50 30 30 70 FYV 86 65 81 66 / 50 50 60 70 BYV 85 65 80 65 / 50 50 60 70 MKO 87 68 85 70 / 50 40 40 60 MIO 83 65 82 66 / 50 40 40 70 F10 86 68 87 70 / 50 30 40 60 HHW 90 70 89 73 / 20 20 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....06 AVIATION...04
Hazardous weather outlook, Sep 20, 4:44 PM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 444 PM CDT Sat Sep 20 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 444 PM CDT Sat Sep 20 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 6 pm. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily along and north of I-40. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A storm complex will continue to move southeast across northwest Arkansas into this evening, gradually weakening. Locally heavy rainfall will remain the main threat from this activity, but the stronger storms could briefly become severe with large hail and damaging wind gusts. Additional activity is expected to develop to the west across northeast Oklahoma along an outflow boundary from earlier thunderstorm activity. While the bulk of the storms will remain elevated, sufficient heating across the northeast Oklahoma portion of the area may result in instability strong enough to support large hail to half dollar size and wind gusts to 65 mph. There is a very low risk of a tornado for a short window of time this evening if a storm should develop along the outflow boundary and remain isolated long enough as it moves southeast. Locally heavy rainfall is also possible. The activity is expected to diminish in intensity and coverage with the loss of daytime heating later this evening, however a strengthening low level jet may support a strong updraft or two through midnight as the storms move east across northeast Oklahoma and far northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Daily thunderstorm chances continue Sunday through Tuesday with locally heavy rainfall and an isolated severe weather potential. Thunderstorm complexes will become more widespread and potentially stronger Sunday night into Monday and Monday night into Tuesday as an upper low moves through the Southern Plains. A drying trend begins by the middle of next week as the low pulls away from the area and high pressure builds into the region. weather.gov/tulsa contains additional information. 69
In the hours before
Local storm report, Sep 21, 12:35 AM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1235 AM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM Hail Decatur 36.34N 94.46W
09/21/2025 E1.25 Inch Benton AR Public
&&Special weather statement, Sep 21, 12:37 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1237 AM CDT Sun Sep 21 2025
ARZ002-011-210615-
Carroll AR-Madison AR-
1237 AM CDT Sun Sep 21 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MADISON AND CENTRAL
CARROLL COUNTIES THROUGH 115 AM CDT...
At 1236 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles north of Grandview to 4 miles east of
Clifty. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Rockhouse... Rudd...
Cabanal... Urbanette...
Metalton... Berryville...
Green Forest... Connor...
Rule... Grandview...
Blue Eye...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3621 9344 3622 9374 3650 9362 3650 9330
TIME...MOT...LOC 0536Z 261DEG 21KT 3650 9359 3624 9372
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 21, 1:03 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
103 AM CDT Sun Sep 21 2025
ARZ002-011-210645-
Carroll AR-Madison AR-
103 AM CDT Sun Sep 21 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES THROUGH 145 AM CDT...
At 103 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles north of Green Forest to 2 miles
southeast of Huntsville. Movement was east at 30 mph.
HAZARD...Wind gusts 40 to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Carrollton... Dryfork...
Rudd... Metalton...
Kingston... Connor...
Marble... Coin...
Osage... Delmar...
Green Forest... Denver...
Rule...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3596 9347 3603 9375 3643 9339 3642 9330
3612 9330
TIME...MOT...LOC 0603Z 270DEG 24KT 3642 9339 3607 9371
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 21, 1:18 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
118 AM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM Tstm Wnd Gst 4 SW Catoosa 36.16N 95.80W
09/20/2025 M63 MPH Tulsa OK Public
&&Local storm report, Sep 21, 1:20 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
120 AM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM Hail 2 SE Tulsa 36.11N 95.91W
09/20/2025 E0.75 Inch Tulsa OK Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, Sep 21, 1:24 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
124 AM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM Hail 1 E Tontitown 36.18N 94.21W
09/21/2025 E0.75 Inch Washington AR Public
Report from mPING: Dime (0.75 in.).
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:10 PM CDT | Special Weather Statement | TSA | Carroll | 50 min |
| Sep 20, 11:18 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Sep 21, 12:00 AM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Sep 21, 12:01 AM CDT | Areal Flood Advisory | TSA | Carroll | 3 hr |
| Sep 21, 12:04 AM CDT | Special Weather Statement | TSA | Carroll | 41 min |
| Sep 21, 12:06 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Sep 21, 12:13 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 6 hr |
| Sep 21, 12:37 AM CDT | Special Weather Statement | TSA | Carroll | 38 min |
| Sep 21, 12:47 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Sep 21, 1:03 AM CDT | Special Weather Statement | TSA | Carroll | 42 min |
| Sep 21, 6:39 PM CDT | Special Weather Statement | TSA | Sebastian | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.